Aa
Aa
A
A
A
Close
1373769 tn?1278603610

injection reactions?

I just started copaxone last Thursday......it doesn't seem to sting as badly anymore afterwards so that is good. Sometimes I get a huge red welt afterwards and usually goes away in maybe an hour or so, but this morning I injected my left thigh (kinda inside fatty part-as I have big thighs) and it has been over 5 hours and the redness is all gone but it is still raised up and about the size of a 50 cent piece.

Anybody get this issue? Should I be concerned? I have really senstive skin and perhaps that is it?

Also anyone else get nauseous for a bit after each shot?
Thanks!
6 Responses
667078 tn?1316000935
At some point your body may say geeh I do not make this stuff. Mine was the eigth day all eight previous injections blew up like peaches and itched. Benadryl cremme on the spots and oral antihisthistimines if you can take them. Two days later I was good as new. SS was no help. Never happened again.

Alex
1 Comments
My son is in the hospital w/injection site the size of a grapefruit.  Self injected  on cruise ship  off coast of Alaska--given amoxicillin but no good results.  MRI has shown no abscess. Infectious MD to see tomorrow.  Cheron Pursley 7/5/17
1373769 tn?1278603610
Thanks so much for your response - I just have my fingers crossed that it will go away and won't happen at injection tomorrow.
Marty
1045086 tn?1332126422
For some unknown reason, I find my thighs display the grandest reactions to Copaxone injections.  But it doesn't happen every time I inject there.  It goes better if I warm the area to be injected for a few minutes beforehand and ice it afterwards.  I don't have to do that at all when I use other sites.

I also make a special effort to completely relax my leg when I'm injecting the thigh or hip.  This means I take all weight off that side, toe in slightly for a hip injection, or (when sitting) rest my outstretched heel on the floor instead of my flat foot.  Even though Copaxone isn't being injected into the muscle, it is easier for me to feel for a good soft area to inject when the underlying muscle isn't tense.

I would suggest you stay more to the center and outer surface of your thigh.  As you move closer to the inner thigh there are increased blood vessels and nerve endings that can complicate things.

We have had many discussions about Copaxone injections.  You can find more if you type Copaxone into the 'Search this community" feature found in the column to the right of your question (it's at the top).  Feel free to ask if you have more questions though.

Hope it's going better now.  It takes time and the experience varies from day to day.
Mary
1373769 tn?1278603610
Thanks for the suggestions - yeah I think I will try to stay away from the inner thigh from now on - it is completely fine now but took a day or so to get there.
It is interesting how it is different each and every day on each site - never really know what is going to happen :)
Marty
Avatar universal
Hello,

I took Betaseron for 12 years -- I tried Copaxone but had an allergic reaction -- a few minutes after taking the shot, it felt as if someone had hit me with a hammer!  On a serious note, after taking Betaseron for 7 years, I started having injection site reactions.  They would become red and swollen and nothing would take the swelling down -- I called my neurologist and he said if it is red and swollen, it is not MS related.   See your family doctor immediately!

The injection sites turned into Cellulitis and I ended up in the hospital receiving intravenous antibiotics.  This happened about 10 times over the course of about 5 years.  Twice the antibiotics could not stop the redness from spreading on my legs -  so I had surgeries to cut the abscesses out of my legs.  I also have sensitive skin.  While I was in the hospital, the Infectious Disease Specialist told me that I was getting the Cellulitis infections due to the Betaseron.  She explained that the ABC drugs weaken our immune systems to the point where our bodies cannot fight infections.

I stopped Betaseron because I was becoming antibiotic resistant to the medications used to treat the Cellulitis.  My body stabilized and I have not had any more Cellulitis.  If you have any injection site become red and inflamed, SEE YOUR FAMILY DOCTOR IMMEDIATELY SO THEY CAN CHECK YOU FOR CELLULITIS!!  Do not wait to see if the redness or swelling is going to pass -- my leg with the Cellulitis became almost double its regular size within 3 days (hence surgery)!

Very Concerned For You,

Donna

1324381 tn?1280274982
I was having welt issues.  It was a depth problem for me. After I found the right depth, I stopped getting the welts.  It still gets red and itchy sometimes.
Have an Answer?

You are reading content posted in the Multiple Sclerosis Community

Top Neurology Answerers
987762 tn?1331027953
Australia
5265383 tn?1483808356
ON
1756321 tn?1547095325
Queensland, Australia
1780921 tn?1499301793
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease